QUICK LINKS:

FDA issues warning about high doses of acetaminophen

Created: 01/15/2014 11:29 AM WHEC.com

The Food and Drug Administration has issued a warning about health dangers linked to high doses of acetaminophen. 

The government agency is asking doctors to stop prescribing combination drugs that contain more than 325 milligrams of acetaminophen. That's because too much, over time, can lead to liver failure or even death. 

Experts say there are no data to show that taking more than 325 milligrams provides added benefits that outweigh these serious risks.

The warning does not apply to over the counter drugs like Tylenol, but bottles will have a label informing consumers about dosages limits.



Severe Thunderstorm Watch

NY AREAS AFFECTED: Broome; Cayuga; Chemung; Chenango; Cortland; Delaware; Madison; Oneida; Onondaga; Otsego; Schuyler; Seneca; Steuben; Sullivan; Tioga; Tompkins; Yates
Expires: 9/2/2014 10:00 PM

Rochester

Overcast
67°
80° | 65°
  • Feels like: 67° F
  • Wind: W 5mph
  • Humidity: 90%
  • Wed Sunshine
    79° | 61°
  • Thu Abundant sunshine
    83° | 57°
  • Fri Afternoon showers and thunderstorms
    88° | 62°
  • Sat A few morning showers
    71° | 59°